MAUDE Adverse Event Report: COVIDIEN UNKNOWN NEEDLES AND SYRINGES; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN UNKNOWN NEEDLES AND SYRINGES; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881250313
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that it is unknown the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
Customer reports: reflux of the vaccine occurred between the insertion of the needle into the syringe therefore there is a loss of approximately 0.15 ml of product.
 
Additional Manufacturer Narrative
After reviewing the new information provided it was determined that this report was submitted with an unknown product code.The product identification was provided on 4/16/21 and a new report will be filed.& nbsp; please disregard report number & nbsp; 1017768-2021-00919.
 
Additional Manufacturer Narrative
The device history record (dhr) for the reported lot indicates that there were no anomalies found in visual samples inspected from the lot and no non-conformance reports issued for this lot.Prior to a lot¿s release, the lot must be deemed acceptable, passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, samples are inspected for leakage in the fluid pathway.The lot met all defined acceptance requirements and was released.There were 2 needles unused, unopened returned with this complaint.Additionally, two (unused, unopened) 1 ml syringes were submitted with the complaint.The syringes are manufactured by a non-cardinal health company and the needles were visually inspected, and no deviations were encountered.The needles were physically tested per the leakage test for single point needles, hubs, filter connectors, and fractured components by using the single-station water leakage tester which is set at 45 +5, -0 psi.None of the samples leaked from the fluid path needle nose, luer.Cardinal health (cah) is not responsible for testing product made outside cah control.For the sake of the investigation, the syringes made by pinto med were opened and tested to determine if any leakage was observed.No leakage in the fluid path needle nose, luer was detected.The reported condition could not be confirmed.A specific root cause could not be determined based on the available information.There¿s no indication of a systemic issue with the product or process, so a formal corrective and preventative action (capa) will not be issued at this time.

Brand Name
UNKNOWN NEEDLES AND SYRINGES
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key11620315
Report Number1017768-2021-00919
Device Sequence Number11578920
Product Code FMI
UDI-Device Identifier20884521013831
UDI-Public20884521013831
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881250313
Device Catalogue Number8881250313
Initial Date Received by Manufacturer 04/02/2021
Supplement Date Received by Manufacturer04/02/2021
04/02/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date04/20/2021
07/19/2021
Patient Sequence Number1